# SDR CA071203002

- Difficulty date: December 2, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 16,906 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 5340 · Fuselage Main, Attach Fittings
- Part: Structure
- Condition: Cracked
- Location: Nlg Ww
- Part time: 17,329 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING AN EVENT 1 INSP ON THE AC, ENGINEER NOTICED WHAT HE THOUGHT THERE WAS A CRACK ON THE EXTRUSION (LOCATED ABOVE THE NLG WHEEL WELL, JUST AFT OF HYD POWERPACK), TO WHICH THE NOSE LANDING GEAR RETRACTION ACTUATOR ATTACHES TO. AFTER PERFORMING A LIQUID PENETRANT INSP, THE PRESENCE OF A CRACK WAS CONFIRMED. THE EXTRUSION WAS REMOVED FROM THE AIRCRAFT, AT THIS TIME IT WAS ALSO NOTED THAT THE ATTACH POINT (BOLT HOLE) WAS ALSO CRACKED. A NEW EXTRUSION IS BEING INSTALLED. THIS EXTRUSION HAS BEEN INSTALLED SINCE THE AIRFRAME WAS MFG (17328.9 TSN). (TC NR 20071203002)
